Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 133, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 14, 2012, 1:14 AM CDT for Pecos County, Terrell County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2012, 1:14 AM CDT (06:14 UTC)
- Expired
- May 14, 2012, 2:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 171 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 9:21 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 2008 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957
WUUS54 KMAF 140614
SVRMAF
TXC371-443-140715-
/O.NEW.KMAF.SV.W.0133.120514T0614Z-120514T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
114 AM CDT MON MAY 14 2012
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PECOS COUNTY IN SOUTHWEST TEXAS...
TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL 215 AM CDT
* AT 111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 80 MPH. THIS STORM WAS LOCATED 24 MILES SOUTHWEST OF
BAKERSFIELD...MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
SOUTHERN PECOS COUNTY...
NORTHWESTERN TERRELL COUNTY...
NORTHERN TERRELL COUNTY...
CENTRAL TERRELL COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SAFE
SHELTER AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR SOUTHWEST TEXAS.
&&
LAT...LON 2980 10186 2978 10193 2981 10198 2978 10208
2984 10225 3076 10355 3109 10323 3109 10253
3100 10214 3099 10198 3092 10187 3089 10188
3066 10177 3062 10165 3055 10164 3042 10174
3034 10165 3034 10172 3029 10175 2978 10176
TIME...MOT...LOC 0613Z 306DEG 36KT 3057 10245
$$2 follow-up statements
839
WWUS54 KMAF 140644
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
144 AM CDT MON MAY 14 2012
TXC371-443-140715-
/O.CON.KMAF.SV.W.0133.000000T0000Z-120514T0715Z/
PECOS TX-TERRELL TX-
144 AM CDT MON MAY 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR TERRELL AND SOUTHERN PECOS COUNTIES...
AT 139 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING VERY DESTRUCTIVE
WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 22 MILES NORTHEAST
OF SANDERSON...MOVING SOUTHEAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL
TERRELL COUNTY AND EAST CENTRAL TERRELL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SAFE
SHELTER AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR SOUTHWEST TEXAS.
&&
LAT...LON 2980 10186 2978 10193 2981 10198 2978 10208
2984 10225 3050 10317 3084 10280 3083 10185
3066 10177 3062 10165 3055 10164 3042 10174
3034 10165 3034 10172 3029 10175 2978 10176
TIME...MOT...LOC 0644Z 306DEG 36KT 3038 10216
$$799
WWUS54 KMAF 140655
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
155 AM CDT MON MAY 14 2012
TXC371-443-140715-
/O.CON.KMAF.SV.W.0133.000000T0000Z-120514T0715Z/
PECOS TX-TERRELL TX-
155 AM CDT MON MAY 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR TERRELL AND SOUTHEASTERN PECOS COUNTIES...
AT 153 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING VERY DESTRUCTIVE
WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF
THE TERRELL GAS PLANT...OR ABOUT 19 MILES NORTH OF DRYDEN...MOVING
SOUTHEAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL
TERRELL COUNTY AND EAST CENTRAL TERRELL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SAFE
SHELTER AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR SOUTHWEST TEXAS.
&&
LAT...LON 2980 10186 2978 10193 2981 10198 2978 10208
2984 10225 3037 10299 3083 10255 3083 10185
3066 10177 3062 10165 3055 10164 3042 10174
3034 10165 3034 10172 3029 10175 2978 10176
TIME...MOT...LOC 0655Z 306DEG 36KT 3031 10206
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 12:20 AM CDT, 54 minutes earlier.
Area forecast discussion, May 14, 12:20 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1220 AM CDT MON MAY 14 2012
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
THUNDERSTORM COMPLEX CURRENTLY MOVING SOUTHEAST AT 40 MPH THROUGH
THE TERMINALS WITH VFR TO MVFR CONDITIONS. THIS COMPLEX SHOULD BE
EAST OF THE TERMINALS BY 09Z. VFR CONDITIONS ARE EXPECTED
THEREAFTER UNTIL ANOTHER THUNDERSTORM COMPLEX APPROACHES
THE TERMINALS IN THE 20Z-00Z TIMEFRAME LATER THIS AFTERNOON WITH
PREVAILING MVFR CONDITIONS IN THUNDERSTORMS.
12
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...
LOVING...MARTIN...MIDLAND...PECOS...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...UPTON...WARD...WINKLER.
&&
12Hazardous weather outlook, May 13, 2:02 PM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 202 PM CDT SUN MAY 13 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 202 PM CDT SUN MAY 13 2012 /102 PM MDT SUN MAY 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE...ESPECIALLY ALONG AND WEST OF A TATUM TO MIDLAND TO SANDERSON LINE. THE MAIN CONCERNS WITH THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL MAY LEAD TO FLASH FLOODING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE IN SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD OVER THE AREA MONDAY...ESPECIALLY ALONG AND EAST OF THE PECOS RIVER. HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN CONCERN WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 5 PM CDT OR 4 PM MDT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, May 13, 11:23 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1123 PM CDT SUN MAY 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 2 SW PECOS 31.39N 103.52W
05/13/2012 M71 MPH REEVES TX ASOS
&&
DHSpecial weather statement, May 13, 11:49 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1149 PM CDT SUN MAY 13 2012 TXZ057-058-074-080-140530- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU- 1149 PM CDT SUN MAY 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL JEFF DAVIS...SOUTHEASTERN CULBERSON AND SOUTHWESTERN REEVES COUNTIES UNTIL 1230 AM CDT... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... A STRONG THUNDERSTORM WAS LOCATED OVER KENT AT 1148 PM CDT...MOVING SOUTHEAST AT 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. &&
Special weather statement, May 14, 12:35 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1235 AM CDT MON MAY 14 2012 TXZ074-140600- DAVIS/APACHE MOUNTAINS AREA- 1235 AM CDT MON MAY 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN JEFF DAVIS COUNTY UNTIL 100 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF FORT DAVIS ALONG STATE HIGHWAY 17 AT 1234 AM CDT...MOVING SOUTHEAST AT 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. &&
Local storm report, May 14, 12:38 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1238 AM CDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM TSTM WND GST 2 NW FORT STOCKTON 30.91N 102.91W
05/14/2012 M64 MPH PECOS TX ASOS
&&
DHLocal storm report, May 14, 12:51 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1251 AM CDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND GST 2 NW FORT STOCKTON 30.91N 102.91W
05/14/2012 M77 MPH PECOS TX ASOS
&&
DHSpecial weather statement, May 14, 1:11 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 111 AM CDT MON MAY 14 2012 TXZ074-081-140645- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 111 AM CDT MON MAY 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL BREWSTER COUNTY UNTIL 145 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTHEAST OF ALPINE ALONG HIGHWAY 67 OVER EXTREME NORTH CENTRAL BREWSTER COUNTY AT 110 AM CDT...MOVING SOUTHEAST AT 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 61 min |
| May 13, 10:16 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves, Ward, Winkler | 59 min |
| May 13, 11:16 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Pecos, Reeves, Ward | 59 min |
| May 14, 12:09 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 66 min |
| May 14, 12:40 AM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| May 14, 2:17 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Terrell | 58 min |
| May 14, 2:26 AM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| May 14, 10:20 AM CDT | Areal Flood Advisory | MAF | Culberson | 115 min |
| May 14, 11:44 AM CDT | Areal Flood Advisory | MAF | Ector | 2 hr |
| May 14, 12:38 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves, Ward | 3 hr |
| May 14, 1:20 PM CDT | Areal Flood Advisory | MAF | Crane, Ector, Pecos | 3 hr |
| May 14, 2:08 PM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Martin, Midland | 3 hr |
| May 14, 2:20 PM CDT | Areal Flood Advisory | MAF | Glasscock, Midland, Reagan, Upton | 115 min |
| May 14, 3:15 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
| May 14, 3:21 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 54 min |
| May 14, 3:23 PM CDT | Areal Flood Advisory | MAF | Glasscock, Howard | 112 min |
| May 14, 4:00 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
| May 14, 4:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 66 min |
| May 14, 4:48 PM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| May 14, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.